Document Detail


Superwarfarin intoxication: hematuria is a major clinical manifestation.
MedLine Citation:
PMID:  19588218     Owner:  NLM     Status:  MEDLINE    
Abstract/OtherAbstract:
Since superwarfarin is popular and readily available in stores, it may cause intoxication or overexposure, which can result in coagulopathy or abnormal bleeding in humans and, thus, is an important public health problem. We report our clinical experience with superwarfarin intoxication. Nine patients, including eight patients who had histories of ingesting superwarfarin, were studied. Of the patients, hematuria occurred in eight. Laboratory tests among the nine patients showed extremely prolonged prothrombin times and activated partial thromboplastin times, which could be corrected to normal by mixing 1:1 with normal pooled plasma; they also had very low functional levels of factor II, VII, IX, X, and proteins C and S, but normal functional levels of factors V, VIII, fibrinogen, and anti-thrombin III. Large doses of vitamin K1 were needed for 3 months or more to treat and correct the coagulopathy among the patients. The majority of the patients presented with gross hematuria, suggesting that hematuria is probably a major clinical manifestation of superwarfarin intoxication. Prolonged use of large doses of vitamin K1 is needed for the treatment of superwarfarin intoxication.
Authors:
Yi-Feng Wu; Cheng-Shyong Chang; Chih-Yuan Chung; Hsuan-Yu Lin; Chuan-Cheng Wang; Ming-Ching Shen
Related Documents :
989788 - Antihemophilic factor inhibitors. management with prothrombin complex concentrates.
8864078 - Surgery in hemophilia a patients with factor viii inhibitor: 10-year experience.
21789968 - Analysis of hypersensitivity to oleaceae pollen in an olive-free and ash-free area by c...
18469548 - Evaluation of thromboelastography for monitoring recombinant activated factor vii ex vi...
6087658 - Tumor markers and neurological signs in asbestosis patients.
15128888 - The worsening of left ventricular hypertrophy is the strongest predictor of sudden card...
Publication Detail:
Type:  Case Reports; Journal Article; Research Support, Non-U.S. Gov't     Date:  2009-07-09
Journal Detail:
Title:  International journal of hematology     Volume:  90     ISSN:  1865-3774     ISO Abbreviation:  Int. J. Hematol.     Publication Date:  2009 Sep 
Date Detail:
Created Date:  2009-08-24     Completed Date:  2009-11-12     Revised Date:  -    
Medline Journal Info:
Nlm Unique ID:  9111627     Medline TA:  Int J Hematol     Country:  United States    
Other Details:
Languages:  eng     Pagination:  170-3     Citation Subset:  IM    
Affiliation:
Section of Hemato-Oncology, Department of Internal Medicine, Changhua Christian Hospital, No. 135 Nansiao Street, Changhua City 500, Changhua County, Taiwan. wuyifeng43@gmail.com
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
4-Hydroxycoumarins / poisoning*
Adult
Aged
Blood Coagulation Tests
Female
Hematuria / blood,  chemically induced*,  drug therapy
Humans
Male
Middle Aged
Rodenticides / poisoning*
Suicide, Attempted*
Vitamin K 1 / therapeutic use
Vitamins / therapeutic use
Young Adult
Chemical
Reg. No./Substance:
0/4-Hydroxycoumarins; 0/Rodenticides; 0/Vitamins; 56073-10-0/bromfenacoum; 84-80-0/Vitamin K 1

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Chronic inflammatory demyelinating polyneuropathy accompanied by chronic myelomonocytic leukemia: po...
Next Document:  M-protein-positive chronic active Epstein-Barr virus infection: features mimicking HIV-1 infection.